Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 72, NWS St. Louis, MO

May 6, 2022Jefferson County, Missouri

NWS St. Louis, MO issued this river flood warning at May 6, 2022, 9:45 AM CDT for Jefferson County, Missouri. It took effect at May 6, 2022, 3:07 PM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
May 6, 2022, 9:45 AM CDT (14:45 UTC)
In effect from
May 6, 2022, 3:07 PM CDT
Expired
May 8, 2022, 3:40 AM CDT
In force
37 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 17.04 ft at May 7, 2022, 2:00 PM CDT.

actionminormoderate10152005/0605/0705/0805/09
Action stage
13 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

326 
WGUS43 KLSX 061445
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
945 AM CDT Fri May 6 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Big River at Byrnesville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-080245-
/O.NEW.KLSX.FL.W.0072.220506T2007Z-220509T0235Z/
/BYRM7.1.ER.220506T2007Z.220507T0600Z.220508T0234Z.UU/
945 AM CDT Fri May 6 2022

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE SUNDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Big River at Byrnesville.

* WHEN...From this afternoon to late Sunday evening.

* IMPACTS...At 18.0 feet, Cedar Hill Road at Cedar Hill and Klondike 
  Road south of Cedar Hill begin to flood near this height.

* ADDITIONAL DETAILS...
  - At 8:45 AM CDT Friday the stage was 14.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 17.3 feet just after
    midnight tonight. It will then fall below flood stage late
    tomorrow evening.
  - Flood stage is 16.0 feet.


&&

               Fld   Observed  Forecasts (7 am CDT)
Location       Stg   Stg 7 am  Sat   Sun   Mon   Tue   Wed

Big River
  Byrnesville  16.0    14.0    17.1  14.6  11.3  8.5   7.0


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

Fuchs
4 follow-up statements
486 
WGUS83 KLSX 070126
FLSLSX

Flood Statement
National Weather Service St Louis MO
826 PM CDT Fri May 6 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Big River at Byrnesville.

...The Flood Warning continues for the following rivers in 
Missouri...

  Bourbeuse River at Union.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-081330-
/O.EXT.KLSX.FL.W.0072.000000T0000Z-220509T0640Z/
/BYRM7.1.ER.220506T2224Z.220507T1800Z.220508T0640Z.UU/
826 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big River at Byrnesville.

* WHEN...Until early Monday morning.

* IMPACTS...At 18.0 feet, Cedar Hill Road at Cedar Hill and Klondike 
  Road south of Cedar Hill begin to flood near this height.

* ADDITIONAL DETAILS...
  - At 7:45 PM CDT Friday the stage was 16.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 PM CDT Friday was 16.2 feet.
  - Forecast...The river is expected to rise to a crest of 16.9
    feet early tomorrow afternoon. It will then fall below flood
    stage early Sunday morning.
  - Flood stage is 16.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Big River
  Byrnesville  16.0    16.2    16.8  13.0  9.4   7.4   6.5


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

MOC071-081330-
/O.EXT.KLSX.FL.W.0061.000000T0000Z-220510T2015Z/
/UNNM7.2.ER.220506T1226Z.220508T0600Z.220509T1415Z.NO/
826 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Bourbeuse River at Union.

* WHEN...Until Tuesday afternoon.

* IMPACTS...At 24.5 feet, Water begins flooding the streets and 
  property of the Bourbeuse Camp Trailer Park at Missouri Highway AT 
  and U.S. Highway 50.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Friday the stage was 16.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Friday was 16.7 feet.
  - Forecast...The river is expected to rise to a crest of 24.5
    feet early Sunday morning. It will then fall below flood
    stage late Monday morning.
  - Flood stage is 15.0 feet.


&&

                 Fld   Observed  Forecasts (7 pm CDT)
Location         Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Bourbeuse River
  Union          15.0    16.7    23.7  20.9  11.5  6.7   5.0


&&

LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087


$$

Glass
878 
WGUS83 KLSX 071600
FLSLSX

Flood Statement
National Weather Service St Louis MO
1100 AM CDT Sat May 7 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Big River at Byrnesville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-090400-
/O.CON.KLSX.FL.W.0072.000000T0000Z-220509T0640Z/
/BYRM7.1.ER.220506T2224Z.220507T1530Z.220508T0640Z.UU/
1100 AM CDT Sat May 7 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big River at Byrnesville.

* WHEN...Until early Monday morning.

* IMPACTS...At 18.0 feet, Cedar Hill Road at Cedar Hill and Klondike 
  Road south of Cedar Hill begin to flood near this height.

* ADDITIONAL DETAILS...
  - At 10:45 AM CDT Saturday the stage was 17.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:45 AM CDT Saturday was 17.0 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 5.5 feet
    Saturday morning.
  - Flood stage is 16.0 feet.


&&

               Fld   Observed  Forecasts (1 pm CDT)
Location       Stg   Stg 1 pm  Sun   Mon   Tue   Wed   Thu

Big River
  Byrnesville  16.0    17.0    14.1  10.2  7.8   6.7   6.2


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

Maples
931 
WGUS83 KLSX 080152
FLSLSX

Flood Statement
National Weather Service St Louis MO
852 PM CDT Sat May 7 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Meramec River at Valley Park.

  Big River at Byrnesville.

  Meramec River at Pacific.

  Meramec River near Eureka.

  Bourbeuse River at Union.

  Meramec River near Arnold.

  Meramec River near Sullivan.

  Meramec River at Fenton.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-091400-
/O.EXT.KLSX.FL.W.0073.000000T0000Z-220512T0941Z/
/VLLM7.1.ER.220507T0945Z.220510T0000Z.220511T0341Z.NO/
852 PM CDT Sat May 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River at Valley Park.

* WHEN...Until early Thursday morning.

* IMPACTS...At 21.0 feet, Water enters the SW corner of Larkin 
  Williams and Yarnell Road intersection through a stormwater 
  grate.  In Valley Park...Marshall Road begins to flood between 
  Tree Court Industrial Road and Timberview Road.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Saturday the stage was 19.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Saturday was 19.5 feet.
  - Forecast...The river is expected to rise to a crest of 20.4
    feet Monday evening. It will then fall below flood stage late
    Tuesday evening.
  - Flood stage is 18.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sun   Mon   Tue   Wed   Thu

Meramec River
  Valley Park  18.0    19.5    19.8  20.4  18.8  12.4  7.4


&&

LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043


$$

MOC099-090500-
/O.EXT.KLSX.FL.W.0072.000000T0000Z-220509T0500Z/
/BYRM7.N.ER.220506T2224Z.220507T1945Z.220508T0500Z.UU/
852 PM CDT Sat May 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Big River at Byrnesville.

* WHEN...Until early Monday morning.

* IMPACTS...At 18.0 feet, Cedar Hill Road at Cedar Hill and Klondike 
  Road south of Cedar Hill begin to flood near this height.

* ADDITIONAL DETAILS...
  - At 7:45 PM CDT Saturday the stage was 16.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 PM CDT Saturday was 17.0 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 5.3 feet
    Saturday evening.
  - Flood stage is 16.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sun   Mon   Tue   Wed   Thu

Big River
  Byrnesville  16.0    16.9    12.0  8.8   7.3   6.5   6.0


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

MOC071-099-091400-
/O.EXT.KLSX.FL.W.0063.000000T0000Z-220511T1340Z/
/PCFM7.1.ER.220507T0300Z.220509T0600Z.220510T0740Z.NO/
852 PM CDT Sat May 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River at Pacific.

* WHEN...Until Wednesday morning.

* IMPACTS...At 19.4 feet, Private road under the Highway F bridge 
  becomes flooded at this height.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Saturday the stage was 17.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Saturday was 17.1 feet.
  - Forecast...The river is expected to rise to a crest of 19.3
    feet early Monday morning. It will then fall below flood
    stage early Tuesday morning.
  - Flood stage is 15.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sun   Mon   Tue   Wed   Thu

Meramec River
  Pacific      15.0    17.1    19.1  17.1  10.2  5.9   4.2


&&

LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
      3845 9065


$$

MOC099-189-091400-
/O.EXT.KLSX.FL.W.0062.000000T0000Z-220512T0012Z/
/ERKM7.1.ER.220506T1727Z.220509T1800Z.220510T1812Z.NO/
852 PM CDT Sat May 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Eureka.

* WHEN...Until Wednesday evening.

* IMPACTS...At 23.8 feet, Spring River Ranch Road begins flooding 
  near this height on the east end.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Saturday the stage was 22.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Saturday was 22.9 feet.
  - Forecast...The river is expected to rise to a crest of 23.4
    feet early Monday afternoon. It will then fall below flood
    stage early Tuesday afternoon.
  - Flood stage is 19.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sun   Mon   Tue   Wed   Thu

Meramec River
  Eureka       19.0    22.8    22.9  23.2  16.2  10.2  8.1


&&

LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056


$$

MOC071-091400-
/O.EXT.KLSX.FL.W.0061.000000T0000Z-220510T1521Z/
/UNNM7.2.ER.220506T1226Z.220508T1200Z.220509T0921Z.NO/
852 PM CDT Sat May 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY MORNING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Bourbeuse River at Union.

* WHEN...Until late Tuesday morning.

* IMPACTS...At 23.4 feet, East Main Street is closed.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Saturday the stage was 21.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Saturday was 21.9 feet.
  - Forecast...The river is expected to rise to a crest of 23.3
    feet tomorrow morning. It will then fall below flood stage
    early Monday morning.
  - Flood stage is 15.0 feet.


&&

                 Fld   Observed  Forecasts (7 pm CDT)
Location         Stg   Stg 7 pm  Sun   Mon   Tue   Wed   Thu

Bourbeuse River
  Union          15.0    21.9    20.0  9.3   5.9   4.7   3.8


&&

LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087


$$

MOC099-189-091400-
/O.EXT.KLSX.FL.W.0059.000000T0000Z-220513T1200Z/
/ARNM7.1.ER.220506T0111Z.220509T0600Z.220512T0600Z.NO/
852 PM CDT Sat May 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Arnold.

* WHEN...Until Friday morning.

* IMPACTS...At 30.0 feet, Wells Road below Suson Woods begins 
  flooding at this height.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Saturday the stage was 29.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Saturday was 29.2 feet.
  - Forecast...The river is expected to rise to a crest of 30.0
    feet early Monday morning. It will then fall below flood
    stage early Thursday morning.
  - Flood stage is 24.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sun   Mon   Tue   Wed   Thu

Meramec River
  Arnold       24.0    29.2    29.9  30.0  29.0  25.1  21.5


&&

LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
      3845 9043


$$

MOC055-221-091400-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-220509T1800Z/
/SLLM7.1.ER.220505T1532Z.220507T0500Z.220508T1200Z.NO/
852 PM CDT Sat May 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Sullivan.

* WHEN...Until early Monday afternoon.

* IMPACTS...At 13.5 feet, Cave Road begins flooding at Onondaga Cave 
  State Park near this height.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Saturday the stage was 13.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Saturday was 16.3 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 5.5 feet Friday
    evening.
  - Flood stage is 11.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sun   Mon   Tue   Wed   Thu

Meramec River
  Sullivan     11.0    13.2    8.9   7.0   7.1   6.4   5.9


&&

LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082


$$

MOC099-189-091400-
/O.EXT.KLSX.FL.W.0074.220508T0357Z-220512T0500Z/
/FNNM7.1.ER.220508T0357Z.220510T0000Z.220510T2300Z.NO/
852 PM CDT Sat May 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River at Fenton.

* WHEN...Until early Thursday morning.

* IMPACTS...At 22.9 feet, At this height, the entire boat ramp path 
  at Minnie Ha Ha Park will be submerged.

* ADDITIONAL DETAILS...
  - At 8:31 PM CDT Saturday the stage was 22.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 24.0 feet Monday evening. It
    will then fall below flood stage Tuesday evening.
  - Flood stage is 23.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sun   Mon   Tue   Wed   Thu

Meramec River
  Fenton       23.0    22.9    23.5  24.0  22.9  18.3  14.1


&&

LAT...LON 3854 9045 3854 9042 3848 9039 3848 9045


$$

Carney
154 
WGUS83 KLSX 080840
FLSLSX

Flood Statement
National Weather Service St Louis MO
340 AM CDT Sun May 8 2022

...The Flood Warning is cancelled for the following river in 
Missouri...

  Big River at Byrnesville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC099-080945-
/O.CAN.KLSX.FL.W.0072.000000T0000Z-220508T0840Z/
/BYRM7.N.ER.220506T2224Z.220507T1945Z.220508T0706Z.UU/
340 AM CDT Sun May 8 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Big River at Byrnesville.

* ADDITIONAL DETAILS...
  - At 2:45 AM CDT Sunday the stage was 15.9 feet.
  - Forecast...The river is expected to fall to 5.3 feet early
    Sunday morning.


&&

               Fld   Observed  Forecasts (1 am CDT)
Location       Stg   Stg 1 am  Mon   Tue   Wed   Thu   Fri

Big River
  Byrnesville  16.0    15.9    10.9  8.3   7.1   6.4   5.9


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

Byrd

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 6, 5:59 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, May 6, 5:59 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
559 AM CDT Fri May 6 2022

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 449 AM CDT Fri May 6 2022

As daybreak draws near, a slow-moving shortwave continues to creep
eastward along the southern border of Missouri, maintaining wet and
unsettled conditions across the region. At first glance, this
shortwave appears to be rather wrapped up and occluded on GOES water
vapor imagery. However, model data and surface observations indicate
that this system has not quite reached full maturity, as the surface
low and upper low remain slightly offset and surface pressure
continues to drop. In fact, it appears that divergent flow within
the left exit region of the upper jet continues to drive
cyclogenesis across southern Missouri, and is providing additional
forcing for precipitation along the northern periphery of the
surface low. Meanwhile, cooling aloft associated with the core of
the upper low is also generating modest elevated instability,
supporting scattered weak thunderstorms within the broader rain
shield.

The most substantial of this precipitation remains largely south of
the I-70 corridor, but is expected to move slowly northeast through
the remainder of the morning hours. Most of this rain will continue
to be stratiform in nature, which will limit the rain rates to
.50 in/hour or less in most areas. However, the previously mentioned
modest instability coupled with PWAT values ranging from 1.1 to 1.5
in may result in locally higher rain rates within embedded
convective cores. Given the ample recent rainfall that has already
fallen, it remains possible that a few areas could see some
localized nuisance flooding issues through late morning.

By early afternoon, precipitation rates will rapidly diminish as
the main area of forcing slides east. However, a few lingering
wraparound showers will likely persist through the mid to late
afternoon, mostly across eastern MO and western IL. Precipitation
is expected to cease completely by early evening. Otherwise,
expect another cool and cloudy day for many areas, with perhaps a
bit of sunshine peaking through across central MO by the afternoon
and evening. Chilly temperatures can be expected overnight, with
lows falling into the mid 40s to low 50s area-wide.

BRC

.LONG TERM...  (Saturday Night through Thursday)
Issued at 449 AM CDT Fri May 6 2022

By Saturday, attention turns to major pattern change, one that will
set the stage for an extended period of anomalous warmth across
the region.

As the previously discussed upper low wobbles eastward over the
weekend, height rises will begin in earnest as an upper ridge
rapidly builds across the central plains. Meanwhile, a longwave
trough will dig into the western states, marking the beginning of
what will be a persistent and amplified upper flow pattern across
the CONUS. As persistent southwesterly flow aloft becomes
established across the Rockies, a broad lee surface trough will
develop across the high plains, which will begin the process of
drawing southerly flow back into the plains and eventually the mid-
Mississippi Valley.

This will be a gradual process, though, as we will remain under the
influence of a surface high through the day Saturday. As a result,
light northeast winds will keep mild and dry conditions in place for
one more day, with high temperatures likely only reaching near 70
degrees Saturday afternoon. To top it all off, clearing skies are
also expected, resulting in an ideal springtime weather conditions
to kick off the weekend.

By Saturday night, the upper ridge axis will shift slightly eastward
to align roughly along the Mississippi River, while a shortwave
moves across the northern plains and eventually the upper
Mississippi Valley. Meanwhile, southeasterly surface winds will ramp
up in response to a tightening pressure gradient, and by Sunday
morning an elevated warm front will begin to lift northeastward
through the area. The combination of increasing moisture and the
advancing warm front may provide a brief window for a few convective
showers early Sunday, but widespread rain is not well supported by
ensemble guidance, and chances for meaningful precipitation remain
rather low. On the other hand, this advancing front will certainly
bring a noticeable bump in temperatures, with highs likely reaching
well into the 70s and perhaps even near 80 in the Ozarks and central
MO by Sunday afternoon. This equates to around 5 degrees above
seasonal averages, but we're still only scratching the surface of
our expected warmup.

As we head into the work week Monday, the upper flow pattern will
continue to amplify, beginning a three day period of building
heights and deep south to southwest flow across the central plains
and Mississippi Valley. As a result, a persistent and anomalously
warm airmass will move into the region, with 850mb temperatures near
and exceeding the 99th percentile. This airmass will remain in place
through Thursday, resulting in near record warmth throughout this
period. Guidance continues to point to Tuesday as the warmest day of
the week by a slim margin, but temperatures are likely to climb into
the upper 80s and even the low 90s for four consecutive days. Even
when accounting for a likely warm bias in the NBM, temperatures will
almost certainly climb to the warmest readings we've seen so far
this year.

Meanwhile, the persistent ridge aloft and resulting subsidence will
present a formidable obstacle to convection during this period,
in spite of the steadily increasing moisture content. While we
can't completely rule out a few rogue showers and even a
thunderstorm or two during this timeframe, the forecast looks to
be largely dry Monday through Thursday.

BRC

&&

.AVIATION...  (For the 12z TAFs through 12z Saturday Morning)
Issued at 552 AM CDT Fri May 6 2022

Low ceilings and showers continue to impact local terminals this
morning, particularly in the St. Louis metro area. While
observations have been somewhat variable, cloud bases have fallen
to IFR levels in many areas, with a few dips to LIFR noted as
well. This is expected to continue through the morning hours, with
gradual improvement during the afternoon as rain showers gradually
move off to the east. Some lighting has been noted across the
Ozarks region this morning, but thunderstorms are not expected to
impact any local terminals. Instead, expected periodic visibility
reductions due to moderate rainfall and occasional fog, and
little else.

Precipitation will largely diminish during the afternoon. Skies
will begin to clear first across central Missouri during the
afternoon, followed by other areas during the evening and
overnight.

&&

.CLIMATE...
Issued at 314 AM CDT Thu May 5 2022

Record highs for Monday, May 9

STL 92 (1934)
COU 91 (1895)
UIN 90 (1963)

Record highs for Tuesday, May 10

STL 91 (1963)
COU 91 (1928)
UIN 92 (2011)

Record highs for Wednesday, May 11

STL 91 (2011)
COU 90 (1914)
UIN 88 (2000)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 6, 4:07 AM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
407 AM CDT Fri May 6 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-070915-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
407 AM CDT Fri May 6 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

A few thunderstorms are possible across mainly southeast MO and
southwest IL through late this morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few thunderstorms are possible on Sunday and again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

19

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:07 PM CDTRiver Flood WarningLSXLincoln45 hr
May 5, 8:57 PM CDTRiver Flood WarningLSXMarion4 days
May 5, 9:06 PM CDTRiver Flood WarningLSXCrawford31 hr
May 5, 9:19 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis54 hr
May 6, 8:29 AM CDTRiver Flood WarningLSXOsage4 days
May 6, 10:45 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
May 6, 10:45 AM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
May 6, 10:47 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis5 days

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.